, Volume 52, Issue 1, pp 1-18
Date: 30 Apr 2008

Closed-form transformation between geodetic and ellipsoidal coordinates

Rent the article at a discount

Rent now

* Final gross prices may vary according to local VAT.

Get Access


We present formulas for direct closed-form transformation between geodetic coordinates (φ, λ, h) and ellipsoidal coordinates (β, λ, u) for any oblate ellipsoid of revolution. These will be useful for those dealing with ellipsoidal representations of the Earth’s gravity field or other oblate ellipsoidal figures. The numerical stability of the transformations for near-polar and near-equatorial regions is also considered.